Alert archive / Indiana / Tornado Warnings in 2019

Tornado Warning 7, NWS Northern Indiana

May 27, 20194 counties in Indiana

NWS Northern Indiana issued this tornado warning at May 27, 2019, 5:39 PM CDT for 4 counties in Indiana. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2019, 5:39 PM CDT (22:39 UTC)
Expired
May 27, 2019, 6:16 PM CDT
In force
37 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties LaPorte County, IN, Marshall County, IN, Saint Joseph County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 80 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 6:05 PM CDTTSTM WND DMGNorth Liberty, INTREES ON POWERLINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 1:22 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

958 
WFUS53 KIWX 272239
TORIWX
INC091-099-141-149-272330-
/O.NEW.KIWX.TO.W.0007.190527T2239Z-190527T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Northern Indiana
639 PM EDT Mon May 27 2019

The National Weather Service in Northern Indiana  has issued a

* Tornado Warning for...
  Southwestern St. Joseph County in north central Indiana...
  Northeastern Starke County in northwestern Indiana...
  Northwestern Marshall County in north central Indiana...
  Central La Porte County in northwestern Indiana...

* Until 730 PM EDT/630 PM CDT/.
    
* At 639 PM EDT/539 PM CDT/, a severe thunderstorm capable of
  producing a tornado was located near Wanatah, or 9 miles southeast
  of Westville, moving east at 35 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Kingsford Heights around 650 PM EDT.
  Hamlet around 655 PM EDT.
  Koontz Lake around 705 PM EDT.
  Walkerton around 710 PM EDT.
  North Liberty around 715 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Thomaston, Teegarden, South Center, Salem Heights, La Paz, Fish Lake,
Hanna, Tracy, Crumstown and Kingsbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4137 8686 4154 8687 4166 8635 4140 8629
TIME...MOT...LOC 2239Z 258DEG 31KT 4143 8679 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

CM
5 follow-up statements
882 
WWUS53 KIWX 272243
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
643 PM EDT Mon May 27 2019

INC091-099-141-149-272330-
/O.CON.KIWX.TO.W.0007.000000T0000Z-190527T2330Z/
St. Joseph IN-Starke IN-Marshall IN-La Porte IN-
643 PM EDT Mon May 27 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT/630 PM CDT/
FOR SOUTHWESTERN ST. JOSEPH...NORTHEASTERN STARKE...NORTHWESTERN
MARSHALL AND CENTRAL LA PORTE COUNTIES...
    
At 643 PM EDT/543 PM CDT/, a severe thunderstorm capable of producing
a tornado was located near Kingsford Heights, or 11 miles southeast
of Westville, moving east at 35 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Walkerton and Koontz Lake around 705 PM EDT.
  North Liberty around 710 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Teegarden, South Center, Salem Heights, La Paz, Fish Lake, Hanna,
Tracy, Crumstown, Kingsbury and Stillwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4139 8683 4156 8679 4166 8635 4140 8629
TIME...MOT...LOC 2243Z 258DEG 31KT 4144 8674 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

CM
087 
WWUS53 KIWX 272257
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
657 PM EDT Mon May 27 2019

INC091-099-141-149-272330-
/O.CON.KIWX.TO.W.0007.000000T0000Z-190527T2330Z/
St. Joseph IN-Starke IN-Marshall IN-La Porte IN-
657 PM EDT Mon May 27 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT/630 PM CDT/
FOR SOUTHWESTERN ST. JOSEPH...NORTHEASTERN STARKE...NORTHWESTERN
MARSHALL AND EAST CENTRAL LA PORTE COUNTIES...
    
At 657 PM EDT/557 PM CDT/, a severe thunderstorm capable of producing
a tornado was located near Walkerton, or 12 miles southeast of La
Porte, moving east at 35 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Walkerton around 705 PM EDT.
  North Liberty around 710 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Teegarden, South Center, Salem Heights, La Paz, Fish Lake, Crumstown
and Tyner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4139 8673 4152 8663 4162 8652 4166 8635
      4140 8629
TIME...MOT...LOC 2257Z 258DEG 31KT 4147 8658 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

CM
721 
WWUS53 KIWX 272301
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
701 PM EDT Mon May 27 2019

INC091-099-141-149-272330-
/O.CON.KIWX.TO.W.0007.000000T0000Z-190527T2330Z/
St. Joseph IN-Starke IN-Marshall IN-La Porte IN-
701 PM EDT Mon May 27 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT/630 PM CDT/
FOR SOUTHWESTERN ST. JOSEPH...NORTHEASTERN STARKE...NORTHWESTERN
MARSHALL AND EAST CENTRAL LA PORTE COUNTIES...
    
At 701 PM EDT/601 PM CDT/, a severe thunderstorm capable of producing
a tornado was located over Walkerton, or 13 miles southeast of La
Porte, moving east at 35 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Walkerton around 705 PM EDT.
  North Liberty around 710 PM EDT.

Other locations impacted by this tornadic thunderstorm include La
Paz, Tyner and Teegarden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4139 8667 4150 8659 4156 8651 4160 8634
      4140 8629
TIME...MOT...LOC 2301Z 258DEG 31KT 4148 8653 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

CM
715 
WWUS53 KIWX 272310
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
710 PM EDT Mon May 27 2019

INC091-149-272320-
/O.CAN.KIWX.TO.W.0007.000000T0000Z-190527T2330Z/
Starke IN-La Porte IN-
710 PM EDT Mon May 27 2019

...THE TORNADO WARNING FOR NORTHEASTERN STARKE AND EAST CENTRAL LA
PORTE COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has weakened. 
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM EDT for north central
and northwestern Indiana.

LAT...LON 4149 8650 4151 8643 4153 8632 4140 8629
      4140 8647 4143 8647 4143 8652 4145 8653
TIME...MOT...LOC 2310Z 258DEG 31KT 4150 8642 

$$

INC099-141-272330-
/O.CON.KIWX.TO.W.0007.000000T0000Z-190527T2330Z/
St. Joseph IN-Marshall IN-
710 PM EDT Mon May 27 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
SOUTHWESTERN ST. JOSEPH AND NORTHWESTERN MARSHALL COUNTIES...
    
At 710 PM EDT, a severe thunderstorm capable of producing a tornado
was located over North Liberty, or 11 miles northwest of Plymouth,
moving east at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southwestern St. Joseph and northwestern Marshall Counties, including
the following locations... La Paz, Tyner and Teegarden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 4149 8650 4151 8643 4153 8632 4140 8629
      4140 8647 4143 8647 4143 8652 4145 8653
TIME...MOT...LOC 2310Z 258DEG 31KT 4150 8642 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

CM
655 
WWUS53 KIWX 272316
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
716 PM EDT Mon May 27 2019

INC099-141-272326-
/O.CAN.KIWX.TO.W.0007.000000T0000Z-190527T2330Z/
St. Joseph IN-Marshall IN-
716 PM EDT Mon May 27 2019

...THE TORNADO WARNING FOR SOUTHWESTERN ST. JOSEPH AND NORTHWESTERN
MARSHALL COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

A Tornado Watch remains in effect until 1000 PM EDT for north central
and northwestern Indiana.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Northern Indiana .

LAT...LON 4149 8650 4151 8643 4153 8632 4140 8629
      4140 8647 4143 8647 4143 8652 4145 8653
TIME...MOT...LOC 2316Z 258DEG 31KT 4151 8635 

$$

CM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at May 27, 1:46 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, May 27, 1:46 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
246 PM EDT Mon May 27 2019

.SYNOPSIS...
Issued at 355 AM EDT Mon May 27 2019

Chances of thunderstorms will increase late this afternoon across
southwest Lower Michigan and northwest Indiana, with thunderstorms
likely across all of the area by this evening into the early
overnight. Some of these storms may be severe with a risk of
damaging winds, large hail, isolated tornadoes, and locally heavy
rainfall. A cold front will sag across the area on Tuesday,
bringing a potential of more showers and thunderstorms Tuesday
afternoon and early evening. The active weather pattern will
continue for Wednesday and Thursday with more chances of rain and
storms.

&&

.SHORT TERM...(This Evening through Tuesday)
Issued at 201 PM EDT Mon May 27 2019

Temperatures this afternoon expected to warm up into the upper 70s
to near 80. Cloud cover this afternoon will increase ahead of strong
system to our west. Lingering low clouds/fog from Lake Michigan
stretching southeast through SBN and FWA finally eroding away. This
feature may play a role with stronger storms this evening as it acts
as a differential heating boundary.

Strong low pressure system spinning over IA/MN this afternoon will
be the focus in the short term for severe weather across our area.
Leading warm front will lift northward this afternoon with a few
showers and thunderstorms along it possible. Severe risk with these
storms will be limited but cannot rule out gusty winds and small
hail.

Severe risk increases late this afternoon into the evening as warm
front lifts farther north. All severe hazards in play for tonight
including damaging winds, large hail, isolated tornado, and heavy
rain. Behind the front, SFC based instability increasing to 2000
j/kg and deep layer shear ranging from 50-60 knots. Long and curved
hodographs with backed winds at the SFC veering with height along
the boundary may result in storms with rotation. Damaging winds is
likely the biggest risk this evening as 500-700 mb winds increase to
50-60 knots by 00z. As stronger storms develop they will have the
potential to mix down these winds to the surface. Concern for large
hail is low especially given high PWAT values across the area around
1.5 inches.

However, due to high PWAT values, heavy rain and minor flooding is a
concern especially given already saturated ground. Widespread
0.75 to 1 inch rainfall with locally heavier amounts in stronger
thunderstorms. CAM guidance indicating potential for even higher
amounts, but held off bumping up QPF further due to some
uncertainty.

Tomorrow, mild weather again with high in the upper 70s to lower
80s. Dry conditions in the morning before showers and thunderstorms
fire up in the afternoon along a residual boundary leftover from
previous nights storms. Kept inherited chance pops as its still
uncertain where the boundary will set up. &&

&&

.LONG TERM...(Tuesday Night through Monday)
Issued at 245 PM EDT Mon May 27 2019

Continued chances for rain in the long term as active pattern
repeats itself again on Wednesday and Thursday. Rain and
thunderstorms chances will once again depend on upstream
convection that makes its way towards the Great Lakes. A brief
break in the pattern with a rare dry day Friday and into the day
on Saturday. Another shortwave drops down into the area Sat
afternoon bringing once again rain to the area into Sunday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 104 PM EDT Mon May 27 2019

Stubborn low stratus and fog has finally mixed out at the
terminals leaving mainly VFR conditions and southeast winds near
10 knots through the mid afternoon hours. Thunderstorm chances
increase during the late afternoon/early evening hours (22z-04z)
as a warm front lifts north in tandem with a convectively aided
vort tracking east from the Upper Midwest. Some of these storms
could become strong to severe with large hail and damaging winds.
Chances for rain/storms then diminish later tonight into tomorrow
morning. Some MVFR, possibly IFR, stratus may creep back into
mainly KSBN later tonight near the leftover frontal zone.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Marsili
SHORT TERM...Heidelberger
LONG TERM...Heidelberger
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 27, 2:48 PM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
348 PM EDT Mon May 27 2019

INZ003>005-012>016-020-022>024-032-MIZ077-078-282000-
La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN-
Kosciusko-White-Cass IN-Miami-Wabash-Grant-Berrien-Cass MI-
348 PM EDT Mon May 27 2019 /248 PM CDT Mon May 27 2019/

...TORNADO WATCH 263 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS
EVENING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Thunderstorms will become likely late this afternoon into this
evening. Strong to severe thunderstorms are possible with large hail,
damaging winds, locally heavy rainfall and isolated tornadoes
possible threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a risk of severe thunderstorms Tuesday afternoon into early
evening. Chances of thunderstorms will continue Wednesday into
Thursday but confidence remains low at this time regarding the
potential of severe weather. Locally heavy rainfall is possible at
times from Tuesday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely be needed across the area late this
afternoon into this evening.

INZ006>009-017-018-025>027-033-034-MIZ079>081-OHZ001-002-004-005-015-
016-024-025-282000-
Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Huntington-Wells-
Adams-Blackford-Jay-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
348 PM EDT Mon May 27 2019

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms will become this evening. Strong to severe
thunderstorms are possible with large hail, damaging winds,
locally heavy rainfall and isolated tornadoes possible threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a risk of severe thunderstorms Tuesday afternoon into early
evening. Chances of thunderstorms will continue Wednesday into
Thursday but confidence remains low at this time regarding the
potential of severe weather. Locally heavy rainfall is possible at
times from Tuesday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this evening.

LMZ043-046-282000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
348 PM EDT Mon May 27 2019

...TORNADO WATCH 263 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Thunderstorms will become likely late this afternoon into early this
evening. Severe storms are possible with large hail and wind gusts
in excess of 50 knots.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Periodic chances of thunderstorms will continue for Tuesday through
Thursday.

In the hours before

Special weather statement, May 27, 4:03 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Northern Indiana
503 PM EDT Mon May 27 2019

INZ024-025-272130-
Wabash-Huntington-
503 PM EDT Mon May 27 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WABASH AND HUNTINGTON
COUNTIES...

At 503 PM EDT, a strong thunderstorm was located over La Fontaine, or
8 miles southeast of Wabash, moving northeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Huntington, Wabash, Andrews, La Fontaine, Lancaster, Lagro, Mount
Etna, Servia, Lincolnville, Treaty, Majenica, Banquo and Bippus.

This includes Interstate 69 in Indiana between mile markers 281 and
284.

&&

LAT...LON 4078 8590 4097 8560 4078 8533 4065 8571
      4065 8580
TIME...MOT...LOC 2103Z 234DEG 25KT 4070 8574

HAIL...0.25IN
WIND...40MPH

Brown
Local storm report, May 27, 4:11 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
511 PM EDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             MICHIGAN CITY           41.72N 86.90W
05/27/2019  E0.70 INCH       LA PORTE           IN   TRAINED SPOTTER

&&

MCS
Local storm report, May 27, 4:13 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
513 PM EDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             MICHIGAN CITY           41.71N 86.90W
05/27/2019  E1.00 INCH       LA PORTE           IN   PUBLIC

&&

MCS
Local storm report, May 27, 4:25 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
525 PM EDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             3 W MOUNT ETNA          40.74N 85.62W
05/27/2019  M1.25 INCH       HUNTINGTON         IN   TRAINED SPOTTER

&&

CR
Special weather statement, May 27, 4:25 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Northern Indiana
525 PM EDT Mon May 27 2019

INZ017-018-025-026-272200-
Whitley-Huntington-Allen-Wells-
525 PM EDT Mon May 27 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALLEN...
SOUTHEASTERN WHITLEY...HUNTINGTON AND NORTH CENTRAL WELLS COUNTIES...

At 525 PM EDT, a strong thunderstorm was located near Huntington,
moving northeast at 30 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

This storm will be near...
  Markle around 540 PM EDT.
  Ossian around 555 PM EDT.

Other locations impacted by this storm include Nine Mile, Bowerstown,
Yoder, Dunfee, Lancaster, Aboite, Uniondale, Roanoke, Majenica and
Mount Etna.

This includes the following highways...
 Interstate 469 between mile markers 0 and 4, and between mile
markers 7 and 8.
 Interstate 69 in Indiana between mile markers 280 and 302.

&&

LAT...LON 4068 8555 4077 8564 4086 8564 4110 8532
      4089 8510
TIME...MOT...LOC 2125Z 232DEG 27KT 4084 8549

HAIL...0.75IN
WIND...40MPH

MCS
Special weather statement, May 27, 5:06 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Northern Indiana
606 PM EDT Mon May 27 2019

INZ018-026-027-OHZ015-024-272245-
Adams-Allen-Wells-Van Wert-Paulding-
606 PM EDT Mon May 27 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ALLEN...NORTHEASTERN
WELLS...NORTHERN ADAMS...SOUTHWESTERN PAULDING AND NORTHWESTERN VAN
WERT COUNTIES...

At 606 PM EDT, a strong thunderstorm was located near Ossian, moving
northeast at 35 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

This storm will be near...
  Ossian around 610 PM EDT.
  New Haven around 635 PM EDT.
  Monroeville around 645 PM EDT.

Other locations impacted by this storm include Nine Mile, Yoder, Poe,
Uniondale, Edgerton In Allen County, Hessen Cassel, Monmouth, Zulu,
Maples and Mcgill.

This includes the following highways...
 Interstate 469 between mile markers 0 and 21.
 Interstate 69 in Indiana between mile markers 292 and 298.

&&

LAT...LON 4078 8526 4091 8534 4096 8533 4118 8479
      4093 8465
TIME...MOT...LOC 2206Z 246DEG 28KT 4090 8522

HAIL...0.75IN
WIND...40MPH

MCS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:18 PM CDTSpecial Marine WarningIWX57 min
May 27, 3:21 PM CDTSpecial Weather StatementIWXMiami39 min
May 27, 3:41 PM CDTSpecial Weather StatementIWXBlackford, Jay64 min
May 27, 3:46 PM CDTSevere Thunderstorm WarningIWXLaPorte44 min
May 27, 4:03 PM CDTSpecial Weather StatementIWXHuntington, Wabash27 min
May 27, 4:04 PM CDTTornado WarningIWXLaPorte26 min
May 27, 4:17 PM CDTAreal Flood AdvisoryIWXElkhart, LaPorte, Saint Joseph4 hr
May 27, 4:19 PM CDTSpecial Marine WarningIWX86 min
May 27, 4:25 PM CDTSpecial Weather StatementIWXHuntington35 min
May 27, 4:27 PM CDTTornado WarningIWXLaPorte, Saint Joseph33 min
May 27, 4:30 PM CDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph45 min
May 27, 4:59 PM CDTTornado WarningIWXLaPorte, Saint Joseph46 min
May 27, 5:01 PM CDTTornado WarningIWXLaPorte44 min
May 27, 5:06 PM CDTSpecial Weather StatementIWXAllen39 min
May 27, 5:20 PM CDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke40 min
May 27, 5:25 PM CDTFlash Flood WarningIWXLaPorte, Saint Joseph3 hr
May 27, 5:34 PM CDTTornado WarningIWXElkhart, Saint Joseph26 min
May 27, 5:50 PM CDTSevere Thunderstorm WarningIWXElkhart, LaGrange, Saint Joseph40 min
May 27, 6:15 PM CDTSpecial Weather StatementIWXFulton45 min
May 27, 6:18 PM CDTAreal Flood AdvisoryIWXCass, Fulton, Marshall, Pulaski, Starke, White113 min
May 27, 6:18 PM CDTSevere Thunderstorm WarningIWXCass, Miami42 min
May 27, 6:29 PM CDTSpecial Weather StatementIWXLaGrange46 min
May 27, 6:29 PM CDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Wabash46 min
May 27, 6:33 PM CDTSpecial Marine WarningIWX57 min
May 27, 6:38 PM CDTTornado WarningIWXMiami, Wabash37 min
May 27, 6:44 PM CDTSevere Thunderstorm WarningIWXCass, Grant, Huntington, Miami, Wabash46 min
May 27, 6:49 PM CDTTornado WarningIWXFulton, Miami, Wabash26 min
May 27, 6:59 PM CDTTornado WarningIWXGrant, Miami, Wabash31 min

Nearby

Tornado Warnings in Indiana, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.